Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 51, NWS Corpus Christi, TX

June 28, 2007La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 28, 2007, 12:52 PM CDT for La Salle County, McMullen County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 12:52 PM CDT (17:52 UTC)
Expired
Jun 28, 2007, 3:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:00 PM CDTFLOODCotulla, TXFM 624 IN LA SALLE COUNTY REMAINS CLOSED DUE TO FLOODING AND WASH OUT AT A CULVERT FROM RAIN YESTERDAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 281756
FFWCRP
TXC283-311-282045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LA SALLE COUNTY IN SOUTH TEXAS
  MCMULLEN COUNTY IN SOUTH TEXAS

* UNTIL 345 PM CDT

* AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH VERY HEAVY  
  RAINFALL...ACROSS LA SALLE COUNTY AND OVER WESTERN MCMULLEN COUNTY.
  DOPPLER RADAR ESTIMATED RAINFALL RATES BETWEEN 2 AND 3 INCHES      
  PER HOUR ASSOCIATED WITH THESE SHOWERS AND THUNDERSTORMS.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...COTULLA...TILDEN...ARTESIA WELLS...CROSS...FOWLERTON...
  LOS ANGELES...MILLET AND WOODWARD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2809 9841 2860 9843 2860 9935 2808 9935

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:18 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 28, 9:18 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
918 AM CDT THU JUN 28 2007

.UPDATE...SATELLITE WINDS/PERSISTENT PCPN OVR THE NORTH CNTRL CWFA
VALIDATE THE GFS/NAM GENERAL PSN OF THE UPPER TROUGH AXIS. CONCUR
WITH THE GFS/NAM THAT THIS UPPER SYSTEM WL REMAIN QUASI-STATIONARY
THROUGH THIS AFTN. UPPER FORCING WL COMBINE WITH COPIOUS MSTR AND
INSTABILITY TO GENERATE ADDITIONAL CONVECION THIS AFTN. WL RETAIN
THE CURRENT POP CONFIGURATION. WL INTRODUCE LOCALLY HEAVY RAIN TO
THE FCST. BASED ON THE RECENT/CURRENT RAIN...WL MAKE ADJUSTMENTS
TO MAX TEMPS FOR THIS AFTN. EXPECT WIND/SEAS TO REMAIN BELOW SCA
TDA OVR THE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  76  89  75  89  /  30  30  30  20  50
VICTORIA          90  74  89  73  89  /  50  30  40  20  50
LAREDO            93  75  89  76  94  /  30  70  40  40  30
ALICE             93  75  91  74  92  /  50  40  40  30  50
ROCKPORT          90  78  89  78  90  /  30  30  30  20  50
COTULLA           89  72  85  72  91  /  50  70  50  50  40
KINGSVILLE        92  76  90  74  92  /  40  30  40  20  50
NAVY CORPUS       90  79  89  78  89  /  30  30  30  20  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Jun 28, 12:10 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1210 PM CDT THU JUN 28 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1210 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE MAIN CONCERN FROM THESE SHOWERS AND THUNDERSTORMS WILL
BE LOCALLY HEAVY RAINFALL. ALTHOUGH THE POTENTIAL FOR HEAVY RAINFALL
WILL EXIST OVER ALL OF SOUTH TEXAS...THE PRIMARY THREAT AREA WILL BE
GENERALLY NORTH AND WEST OF A FREER TO GEORGE WEST...MAINLY THIS
AFTERNOON AND TONIGHT...WHERE AREAL-AVERAGED RAINFALL AMOUNTS
BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS IN
EXCESS OF 4 INCHES POSSIBLE. A FLOOD WATCH IS IN EFFECT UNTIL EARLY
FRIDAY MORNING FOR THE COUNTIES OF LASALLE...MCMULLEN...LIVE OAK...
BEE...AND GOLIAD. RAINFALL AMOUNTS WILL BE LOWER FARTHER SOUTH AND
EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY
NIGHT...WITH THE BEST CHANCE ACROSS THE WESTERN AREAS...AS AN UPPER
LEVEL DISTURBANCE AFFECTS THE REGION. FOR THE REST OF THE
PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
DAY THROUGH WEDNESDAY. THESE SHOWERS WILL PRIMARILY BE ASSOCIATED
WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY...MAINLY ACROSS THE
EASTERN PORTIONS OF THE CWFA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87

In the hours before

Local storm report, Jun 28, 10:12 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FLASH FLOOD      7 E GEORGE WEST         28.33N 98.00W
06/28/2007                   LIVE OAK           TX   LAW ENFORCEMENT

            FM 1203 HAS WATER OVER THE ROAD AS WELL AS FM 709 FROM
            I-37 TO THE BEE COUNTY LINE

&&

NH
Local storm report, Jun 28, 10:19 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      5 E OAKVILLE            28.41N 97.98W
06/28/2007                   LIVE OAK           TX   CO-OP OBSERVER

            COUNTY ROAD 299C BETWEEN FM 1203 AND FM 1358 A CREEK IS
            OVER ITS BANK ONTO THE ROAD COVERING IT WITH SEVERAL
            INCHES OF WATER

&&

NH
Local storm report, Jun 28, 12:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      10 E GEORGE WEST        28.33N 97.95W
06/28/2007                   LIVE OAK           TX   LAW ENFORCEMENT

            WATER OVER HIGHWAY 59 GOING TO BEE COUNTY

&&

NH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:40 AM CDTFlash Flood WarningCRPBee, Live Oak3 hr
Jun 28, 9:49 AM CDTFlash Flood WarningCRPBee, Live Oak3 hr
Jun 28, 11:34 AM CDTFlash Flood WatchCRPBee, Duval, Goliad, La Salle, Live Oak, McMullen and 1 more28 hr
Jun 28, 3:31 PM CDTFlash Flood WarningCRPDuval, Webb3 hr
Jun 28, 4:34 PM CDTFlash Flood WarningCRPVictoria116 min
Jun 28, 4:50 PM CDTFlash Flood WarningCRPDuval115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.